Alert archive / Tennessee / Tornado Warnings in 1998
Tornado Warning 119, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 16, 1998, 8:18 PM CDT for Bledsoe County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 1998, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 16, 1998, 9:05 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bledsoe County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
896 WFUS1 KBNA 170119 RRA TORBNA TNC007-170205- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 818 PM CDT THU APR 16 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... BLEDSOE COUNTY IN SOUTHEASTERN TENNESSEE * UNTIL 905 PM CDT * AT 816 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 13 MILES WEST OF PIKEVILLE OR 12 MILES SOUTHWEST OF MOUNT CREST MOVING NORTHEAST AT 40 MPH. * TORNADO IS EXPECTED TO BE NEAR... MOUNT CREST AT 830 PM CDT EMERY MILL AT 835 PM CDT MILO AT 850 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 16, 7:40 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 16, 7:40 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 740 PM CDT THU APR 16 1998 MASSIVE TORNADIC OUTBREAK STILL IN PROGRESS ACRS THE FA. FOR NOW... WL STAY W/CURRENT ZONE WORDING...ALTHOUGH LATER THIS EVE MAY NEED TO TAKE A LOOK AT TSRA CHCS AS CDFNT CONTS TO PULL SLOWLY EWD THRU THE FA. NO OTHER CHGS RECOMMENDED. TROUTMAN
In the hours before
Local storm report, Apr 16, 6:40 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM DEERFIELD TN TORNADO
04/16/98 LAWRENCE LOCAL LAW ENFORCEMENT
CONFIRMED TORNADO.
0530 PM EASTERN WAYNE TN TORNADO
04/16/98 WAYNE REPORTED BY HAM RADIO
OPERATORS
0535 PM 2E MOUNT JULIET TN TORNADO
04/16/98 WILSON REPORTED BY LOCAL LAW
ENFORCEMENT
0540 PM GREEN HILLS TN TORNADO
04/16/98 WILSON REPORTED BY LOCAL ELECTRIC
COMPANY
0550 PM DICKSON TN NUMEROUS TREES DOWN.
04/16/98 DICKSON REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Apr 16, 6:45 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM DICKSON TN FLOODING
04/16/98 DICKSON WIDESPREAD FLOODING. REPORTED
BY LOCAL LAW ENFORCEMENT
0555 PM NRN CHEATHAM TN FLOODING
04/16/98 CHEATHAM NUMEROUS ROADS CLOSED.
REPORTED BY LOCAL LAW
ENFORCEMENT
0600 PM 4S COLUMBIA TN TORNADO
04/16/98 MAURY SHERIFF CONFIRMED TORNADO WITH
DAMAGE AND 60 MPH WIND GUST.
0608 PM 2E OLD HICKORY TN NUMEROUS TREES DOWN.
04/16/98 WILSON REPORTED BY LOCAL LAW
ENFORCEMENT
0615 PM GAINESBORO TN SEVERAL TREES DOWN.
04/16/98 JACKSON REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Apr 16, 6:45 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM DICKSON TN FLOODING
04/16/98 DICKSON WIDESPREAD FLOODING. REPORTED
BY LOCAL LAW ENFORCEMENT
0555 PM NRN CHEATHAM TN FLOODING
04/16/98 CHEATHAM NUMEROUS ROADS CLOSED.
REPORTED BY LOCAL LAW
ENFORCEMENT
0600 PM 4S COLUMBIA TN TORNADO
04/16/98 MAURY SHERIFF CONFIRMED TORNADO WITH
DAMAGE AND 60 MPH WIND GUST.
0608 PM 2E OLD HICKORY TN NUMEROUS TREES DOWN.
04/16/98 WILSON REPORTED BY LOCAL LAW
ENFORCEMENT
0615 PM GAINESBORO TN SEVERAL TREES DOWN.
04/16/98 JACKSON REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Apr 16, 6:57 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM GAINESBORO TN 1 INCH HAIL
04/16/98 JACKSON REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Apr 16, 7:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
742 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 5S COLUMBIA TN .75 INCH HAIL
04/16/98 MAURY REPORTED BY LOCAL LAW
ENFORCEMENT
TROUTMANLocal storm report, Apr 16, 7:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
744 PM CDT THU APR 16 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0743 PM COLUMBIA TN TORNADO
04/16/98 MAURY REPORTED BY SKYWARN SPOTTERS
TROUTMANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:03 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 32 min |
| Apr 16, 7:11 PM CDT | Tornado Warning | OHX | Giles | 49 min |
| Apr 16, 7:16 PM CDT | Tornado Warning | OHX | Coffee, Franklin | 49 min |
| Apr 16, 7:19 PM CDT | Tornado Warning | OHX | Lincoln | 51 min |
| Apr 16, 7:24 PM CDT | Tornado Warning | OHX | Maury | 46 min |
| Apr 16, 7:27 PM CDT | Tornado Warning | OHX | Bedford, Moore | 48 min |
| Apr 16, 7:34 PM CDT | Tornado Warning | OHX | Grundy | 46 min |
| Apr 16, 7:45 PM CDT | Tornado Warning | OHX | Warren | 35 min |
| Apr 16, 7:47 PM CDT | Tornado Warning | OHX | Marshall | 48 min |
| Apr 16, 7:53 PM CDT | Tornado Warning | OHX | Sequatchie | 47 min |
| Apr 16, 7:59 PM CDT | Tornado Warning | OHX | Franklin | 46 min |
| Apr 16, 8:00 PM CDT | Tornado Warning | OHX | Lincoln | 50 min |
| Apr 16, 8:08 PM CDT | Tornado Warning | OHX | Moore | 32 min |
| Apr 16, 8:09 PM CDT | Tornado Warning | OHX | Van Buren | 46 min |
| Apr 16, 8:27 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 48 min |
| Apr 16, 8:29 PM CDT | Tornado Warning | OHX | Marion | 66 min |
| Apr 16, 8:33 PM CDT | Tornado Warning | OHX | Grundy | 47 min |
| Apr 16, 8:40 PM CDT | Tornado Warning | OHX | Grundy | 40 min |
| Apr 16, 8:44 PM CDT | Tornado Warning | OHX | Franklin | 21 min |
| Apr 16, 9:40 PM CDT | Tornado Warning | OHX | Marion, Sequatchie | 35 min |
Nearby
Tornado Warnings in Tennessee, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.